Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

192 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What do my BP levels indicate?

Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 5759 Questions

default
Posted on Sat, 24 Feb 2018 in Hypertension and Heart Disease
Question: I have no kidneys and during dialysis my blood pressure rises to 190/100. Otherwise it's 155/85.
Both out of control. Any ideas? Currently taking 6.25mg carvedilol, 100mg losartan, and 10mg amlodipine.
Not working.--Gary
doctor
Answered by Dr. Ilir Sharka 47 minutes later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!


I passed carefully through your question and would explain that your actual blood pressure values are above the normal ranges. This means that your actual therapy is not really effective in controlling your blood pressure values.

Considering the fact that you are performing dialysis, I assume that your kidney function is really low.

Coming to this point, I would recommend making some changes to your actual therapy.

First I would recommend stopping losartan, as it may increase potassium levels, considering your low renal function.

Instead of losartan, I would recommend taking a central action antihypertensive drug like methyldopa or moxonidine.

These drugs are more effective in controlling arterial hypertension, compared to losartan and do not increase potassium levels.

You should discuss with your attending physician on the above issues.

Hope you will find this answer helpful!

Kind regards,

Dr. Iliri


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  

Recent questions on  Moxonidine

doctor1 MD

I have very high blood pressure that doctors (cardiologists, nephrologist , etc) have not been able to control. I take a lot of medications already and my blood pressure readings continue to be above the 200s. Right now my pressure was 213/76....

doctor1 MD

How do I reduce my blood pressure.

doctor1 MD

I am a CKD 4 patient. My BP is shooting up (160/105 - 170/110) after having stopped Arakamin (reducing over 48 hrs). I have already taken my full dose = Minipress XL 10 mg, Metolar XR 100 mg and Lotensyl 20 mg but the BP is not coming down. Have then taken 3 capsules Depin 10 mg (under the tongue ) one after the other (20 mins gap). BP came down to 145/100 but is again goin up. What should I do ?

doctor1 MD

Hi , I want to ask about my Father in Law . He is diabetic and has hypertension . He has creatnine level of 7.6 and urea 45 . He is regularly taking Mini Press and Arkamine to control his BP. Recently the Arkamine is stopped and some swelling is observed on Feet. The BP is also know of higher side 160-170 as compare to 130-140. should we restart Arkanime

doctor1 MD

Hi, I am a 38 yrs old female with CKD . taking amlodipine 5 mg and enalapril 5 mg daily in two divided dose. currently my blood cratinine is 1.4 and potassium is 5. today i observed sudden appearence of black patches in my toe & feet that gradually disappered after hours. Please let me know the probable reasons. Thanks Krishna

doctor1 MD

hi, my wife 55yrs having diabetes for the last 22 yrs her diabetes is under control that is fasting 124 n p.p 167 her blood urea 55 n creatinine level is 1, now she is having morning nausea n headace giddiness weakness her b.p is rising 180 by 80 despite giving benatec h40, moxivas .3, n minipress xl 2.5.what to do. any suggestion.